MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 18X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 18X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305195
Medical Device Problem Codes Contamination /Decontamination Problem (2895); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material #: 305195.Batch#: 4031647, 4060185.It was reported by customer that black contaminant inside the cover of the needle.4 different needles were found to be contaminated.One lot is listed above, the other is 4031647 exp 5-31-29.Unable to use product.We did not trust the sterility of this item.Product#: 305195.Verbatim: rcc received a complaint via community.Pir attached.Black contaminant inside the cover of the needle.4 different needles were found to be contaminated.One lot is listed above, the other is 4031647 exp 5-31-29.Unable to use product.We did not trust the sterility of this item.Product#: 305195.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Following the submission of the initial mdr, it was noted that a second batch was reported.Batch: 4031647; batch creation date: 2024-01-31; batch expiration date: 2029-05-31.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.It was reported there is black contaminant inside the cover of the needle.To aid in the investigation, two samples in sealed packaging blisters from lot 4031647 were received for evaluation by our quality team.A visual inspection was performed.One sample has no defects or imperfections, the other sample has a particulate of dust about 1/8" in size inside the packaging blister.No other defects or imperfections were observed.This defect could occur if, after an equipment repair or scheduled maintenance, cleaning was not properly done.A device history record review was completed for provided material number 305195, lots 4031647 and 4060185.The review did not reveal any detected quality issues during the production of these lots that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.The sample will be shown to associates for awareness.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
Material #: 305195 batch#: 4031647, 4060185.It was reported by customer that black contaminant inside the cover of the needle.4 different needles were found to be contaminated.One lot is listed above, the other is 4031647 exp 5-31-29.Unable to use product.We did not trust the sterility of this item.Product#: 305195.Verbatim: rcc received a complaint via community.Black contaminant inside the cover of the needle.4 different needles were found to be contaminated.One lot is listed above, the other is 4031647 exp 5-31-29.Unable to use product.We did not trust the sterility of this item.Product#: 305195.
 
Additional Manufacturer Narrative
(b)(4).Follow up: it was reported there is black contaminant inside the cover of the needle.A device history record review was completed by our quality engineer team for provided material number 305195 and lot numbers 4031647 and 4060185.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.
 
Event or Problem Description
No additional information received.Material #: 305195; batch#: 4031647, 4060185.It was reported by customer that black contaminant inside the cover of the needle.4 different needles were found to be contaminated.One lot is listed above, the other is 4031647, exp 5-31-29.Unable to use product.We did not trust the sterility of this item.Product#: 305195.Rcc received a complaint via community.Black contaminant inside the cover of the needle.4 different needles were found to be contaminated.One lot is listed above, the other is 4031647 exp 5-31-29 unable to use product.We did not trust the sterility of this item.Product#: 305195.

Brand Name
NEEDLE 18X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20005847
Report Number1911916-2024-00612
Device Sequence Number12527915
Product Code FMI
UDI-Device Identifier30382903051954
UDI-Public(01)30382903051954(11)240229(17)290331(10)4060185
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305195
Device Lot Number4060185
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by ManufacturerNot provided
09/04/2024
09/19/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date08/22/2024
09/05/2024
09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown